Introduction. We describe the case of a patient who experienced phantom pain that began 42 years after right above-the-knee amputation. Immediately prior to phantom pain onset, this long-term amputee had experienced, in rapid succession, cancer, hemicolectomy, chemotherapy, and thrombotic occlusion. Very little has been published to date on the association between chemotherapy and exacerbation of neuropathic pain in amputees, let alone the phenomenon of bringing about pain in amputees who have been pain-free for many decades. While this patient presented with a unique profile following a rare sequence of medical events, his case should be recognized considering the frequent co-occurrence of osteomyelitis, chemotherapy, and amputation. Case presentation. A 68-year-old Australian Caucasian man presented 42 years after right above-the-knee amputation with phantom pain immediately following hemicolectomy, thrombotic occlusion in the amputated leg, and chemotherapy treatment with leucovorin and 5-fluorouracil. He exhibited probable hyperalgesia with a reduced pinprick threshold and increased stump sensitivity, indicating likely peripheral and central sensitization. Conclusion: Our patient, who had long-term nerve injury due to amputation, together with recent ischemic nerve and tissue injury due to thrombosis, exhibited likely chemotherapy-induced neuropathy. While he presented with unique treatment needs, cases such as this one may actually be quite common considering that osteosarcoma can frequently lead to amputation and be followed by chemotherapy. The increased susceptibility of amputees to developing potentially intractable chemotherapy-induced neuropathic pain should be taken into consideration throughout the course of chemotherapy treatment. Patients in whom chronic phantom pain then develops, perhaps together with mobility issues, inevitably place greater demands on healthcare service providers that require treatment by various clinical specialists, including oncologists, neurologists, prosthetists, and, most frequently, general practitioners.